ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Analytical and numerical solutions of inward spherical solidification of a superheated melt with radiative-convective heat transfer and density jump at freezing front

Gupta, SC and Arora, PR (1992) Analytical and numerical solutions of inward spherical solidification of a superheated melt with radiative-convective heat transfer and density jump at freezing front. In: Warme und Stoffubertragung-Thermo & Fluid Dynamics, 27 (6). pp. 377-384.

[img] PDF
Analytical_and_numerical_solutions_of.pdf - Published Version
Restricted to Registered users only

Download (733Kb) | Request a copy
Official URL: http://www.springerlink.com/content/k7185132n65059...

Abstract

Analytical and numerical solutions of a general problem related to the radially symmetric inward spherical solidification of a superheated melt have been studied in this paper. In the radiation-convection type boundary conditions, the heat transfer coefficient has been taken as time dependent which could be infinite, at time,t=0. This is necessary, for the initiation of instantaneous solidification of superheated melt, over its surface. The analytical solution consists of employing suitable fictitious initial temperatures and fictitious extensions of the original region occupied by the melt. The numerical solution consists of finite difference scheme in which the grid points move with the freezing front. The numerical scheme can handle with ease the density changes in the solid and liquid states and the shrinkage or expansions of volumes due to density changes. In the numerical results, obtained for the moving boundary and temperatures, the effects of several parameters such as latent heat, Boltzmann constant, density ratios, heat transfer coefficients, etc. have been shown. The correctness of numerical results has also been checked by satisfying the integral heat balance at every timestep.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 28 Jan 2011 06:29
Last Modified: 28 Jan 2011 06:29
URI: http://eprints.iisc.ernet.in/id/eprint/35040

Actions (login required)

View Item View Item